MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT30
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported following an intraocular lens (iol) implant procedure, the patient experienced blurry vision.The lens was explanted and replaced with a other lens in a secondary procedure.The clinical reason for the explant was mechanical complications.Additional information was requested.
 
Additional Manufacturer Narrative
Additional information was provided in h.3, h.6 and h.10.The lens was returned inside a plastic specimen cup.Solution was dried on the lens.One haptic was broken in the distal area.The broken haptic was not returned.The optic was scratched from one edge toward the opposite edge to the right of the center of the optic.A power (sphere and cylinder) and resolution test could not be conducted due to the optic damage.Associated product information was not provided.It is unknown if qualified products were used.The root cause cannot be determined for the reported complaint.Of "explant, blurred vision".The explanted lens was damaged.Each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The lens (1.50 cyl.) 19.0 diopter (add power +2.2/+3.2 diopter) lens was explanted.The replacement lens model and diopter information was not provided.Follow up attempts were made for more information.No further information has been received.If additional information becomes available, the file will be reopened and updated.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16618581
Report Number1119421-2023-00533
Device Sequence Number7211800
Product Code MFK
UDI-Device Identifier00380652418683
UDI-Public00380652418683
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/07/2026
Device Model NumberTFAT30
Device Catalogue NumberTFAT30.190
Device Lot Number15226562
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer04/21/2023
Initial Report FDA Received Date03/27/2023
Supplement Report FDA Received Date05/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown